Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 202, NWS Louisville, KY

November 6, 2005Harrison County, Indiana; Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Nov 6, 2005, 4:23 AM EST for Harrison County, Indiana; Meade County, Kentucky. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2005, 4:23 AM EST (09:23 UTC)
Expired
Nov 6, 2005, 5:15 AM EST
In force
52 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Harrison County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 29 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 4:35 AM ESTTSTM WND DMGCorydon, INMULTIPLE REPORTS OF POWERLINES AND TREES DOWN ACROSS THE CENTER OF THE COUNTY.
Nov 6, 5:00 AM ESTTSTM WND DMG3 Se Battletown, KYTREES WERE DOWN ON HIGHWAY 228 BETWEEN BRANDENBURG AND BATTLETOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 3:30 AM ESTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 060923
SVRLMK
INC061-KYC163-061015-
/O.NEW.KLMK.SV.W.0202.051106T0923Z-051106T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 AM EST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEADE COUNTY IN NORTH CENTRAL KENTUCKY
  HARRISON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 515 AM EST

* AT 420 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTHWEST OF CORYDON TO 9 MILES WEST OF
  BRANDENBURG..AND MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRANDENBURG AND CORYDON BY 430 AM

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3792 8631 3798 8633 3800 8637 3804 8648
      3807 8644 3812 8647 3810 8641 3813 8634
      3816 8635 3818 8628 3841 8626 3838 8605
      3833 8605 3816 8598 3806 8597 3800 8600
      3786 8602 3782 8613

$$

JARVIS
3 follow-up statements
000 
WWUS53 KLMK 060938
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 AM EST SUN NOV 6 2005

INC061-KYC163-061015-
/O.CON.KLMK.SV.W.0202.000000T0000Z-051106T1015Z/
HARRISON IN-MEADE KY-
436 AM EST SUN NOV 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM EST FOR MEADE
AND HARRISON COUNTIES...

AT 431 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS ACROSS HARRISON COUNTY AND 
WESTERN MEADE COUNTY.  THE STRONGEST PORTION OF THE STORMS WERE 
LOCATED NEAR PAYNESVILLE IN MEADE COUNTY.  THESE STORMS ARE MOVING 
EAST AT 55 TO 60 MPH.

THIS LINE OF STORMS WILL AFFECT CORYDON...BRANDENBURG...DOE 
VALLEY...AND MULDRAUGH OVER THE NEXT 30 TO 45 MINUTES.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.


LAT...LON 3792 8631 3798 8633 3800 8637 3804 8648
      3807 8644 3812 8647 3810 8641 3813 8634
      3816 8635 3818 8628 3841 8626 3838 8605
      3833 8605 3816 8598 3806 8597 3800 8600
      3786 8602 3782 8613

$$

JARVIS
000 
WWUS53 KLMK 060951
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 AM EST SUN NOV 6 2005

INC061-KYC163-061015-
/O.CON.KLMK.SV.W.0202.000000T0000Z-051106T1015Z/
HARRISON IN-MEADE KY-
451 AM EST SUN NOV 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM EST FOR MEADE
AND HARRISON COUNTIES...

AT 447 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CONTINUING TO PUSH EASTWARD ACROSS 
HARRISON AND MEADE COUNTIES.

THE STRONGEST PORTION OF THE STORMS WAS LOCATED NEAR MAUCKPORT IN 
SOUTHERN HARRISON COUNTY.  ANOTHER STRONG STORM WAS LOCATED NEAR NEW 
MIDDLETOWN IN CENTRAL HARRISON COUNTY.

ACROSS MEADE COUNTY...A LINE OF SEVERE STORMS EXTENDS FROM NEAR 
BATTLETOWN TO ANDYVILLE.

ALL OF THESE STORMS WERE MOVING EAST AT 55 TO 60 MPH.  THE MAIN 
THREAT FROM THESE STORMS IS DAMAGING WINDS AND POSSIBLY SOME LARGE 
HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3792 8631 3798 8633 3800 8637 3804 8648
      3807 8644 3812 8647 3810 8641 3813 8634
      3816 8635 3818 8628 3841 8626 3838 8605
      3833 8605 3816 8598 3806 8597 3800 8600
      3786 8602 3782 8613

$$

JARVIS
000 
WWUS53 KLMK 061012
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 AM EST SUN NOV 6 2005

INC061-KYC163-061021-
/O.EXP.KLMK.SV.W.0202.000000T0000Z-051106T1015Z/
HARRISON IN-MEADE KY-
511 AM EST SUN NOV 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR MEADE AND HARRISON COUNTIES
EXPIRES AT 515 AM EST...

AT 510 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORMS THAT PROMPTED THE WARNING FOR HARRISON AND MEADE 
COUNTIES HAS MOVED EAST.  THUS...THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 515 AM EST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. 


LAT...LON 3792 8631 3798 8633 3800 8637 3804 8648
      3807 8644 3812 8647 3810 8641 3813 8634
      3816 8635 3818 8628 3841 8626 3838 8605
      3833 8605 3816 8598 3806 8597 3800 8600
      3786 8602 3782 8613

$$

JARVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:45 AM EST, 38 minutes earlier.

Area forecast discussion, Nov 6, 3:45 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EST SUN NOV 6 2005

.SHORT TERM (TODAY AND TONIGHT)...

MAJOR SHORT TERM PROBLEM DEALING WITH THE SEVERE STORMS AND TORNADO
THREAT. WE ARE ACTIVELY IN A WARNING MODE AT THIS TIME. THE CURRENT
TORNADO WATCH ENDS AT 7AM EST THIS MORNING. OBVIOUSLY VERY IMPRESSIVE
ENERGETICS OVER WESTERN PORTIONS OF OUR FA ASSOCIATED WITH THE DEEPENING
SURFACE LOW NOW IN THE CHICAGO AREA MOVING OFF TO THE EAST NORTHEAST.
W.R.T. THE TORNADO THREAT...LAPS DATA EARLIER SHOWED 0-1KM SRH IN
EXCESS OF 340 M2/S2...AS NOTICED BY SPC IN THEIR EARLIER MESOSCALE
DISCUSSION.

ONCE THE LINE OF TSTMS PASS TO THE EAST OF THE FA BY LATE MORNING OR
MID DAY...CLEARING SKIES AND DIMINISHING WINDS AFTERNOON AND EVENING
GIVING WAY TO VERY LIGHT WINDS AND CLEAR SKIES OVERNIGHT. HIGH POPS
EARLY THIS MORNING DROPPING RAPIDLY TO LESS THAN 10 PCT W TO EAST
ACROSS FA DURING LATE E MORNING TO MIDDAY HOURS.

REALLY ONLY NEEDED TO MAKE SMALL ADJUSTMENT TO MAX AND MIN TEMPS
FROM THE CURRENT FCST TRENDS. --21

LONG TERM (MONDAY THROUGH SATURDAY)...

HIGH PRESSURE OVER CENTRAL KENTUCKY MONDAY MORNING WILL MOVE TO THE
EAST DURING THE DAY WITH WINDS BECOMING SOUTHWEST. CLOUDS WILL
INCREASE MONDAY NIGHT AND TUESDAY AS AN UPPER LEVEL SYSTEM MOVES
ACROSS AREAS TO OUR NORTH. TEMPERATURES WILL RISE WELL INTO THE 70S
ON TUESDAY AS SOUTHWEST BREEZES PUMP WARM AIR INTO THE AREA.

THE NEXT SYSTEM WILL ENTER THE AREA LATE WEDNESDAY WITH A CHANCE OF
SHOWERS MAINLY WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOWER 70S AS INCREASE IN CLOUDS KEEP
TEMPERATURES A LITTLE COOLER THAN TUESDAY. HAVE MADE MADE ONLY MINOR
CHANGES TO EXTENDED.

SCHOLZ

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH UNTIL 12Z THIS AM FOR WRN PTNS OF OUR FA.
IN...TORNADO WATCH UNTIL 12Z THIS AM FOR INDIANA COUNTIES IN
     OUR FA.
Hazardous weather outlook, Nov 5, 10:55 PM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EST SAT NOV 5 2005

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070-071-
060945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-
1055 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.
THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A COLD FRONT APPROACHES
CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A FEW OF THESE STORMS
COULD BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE GREATEST
THREAT OF SEVERE STORMS WOULD BE ALONG AND NORTHWEST OF A LINE FROM
NEW CASTLE TO SHEPHERDSVILLE TO BEAVER DAM IN THE PREDAWN
HOURS...INCLUDING ALL OF SOUTH CENTRAL INDIANA AND THE LOUISVILLE
METRO AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL
BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS
ANOTHER COLD FRONT IMPACTS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

KYZ035>037-039>043-046>049-054>057-064>067-072>078-081-082-060945-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1055 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.
THUNDERSTORMS WILL DEVELOP TOWARD MORNING AS A COLD FRONT APPROACHES
CENTRAL KENTUCKY. SOME OF THESE STORMS WILL PRODUCE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL
BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS
ANOTHER COLD FRONT IMPACTS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:46 AM ESTSevere Thunderstorm WarningLMKPerry44 min
Nov 6, 4:18 AM ESTSevere Thunderstorm WarningLMKCrawford27 min
Nov 6, 4:54 AM ESTSevere Thunderstorm WarningLMKClark, Floyd28 min
Nov 6, 3:50 AM ESTSevere Thunderstorm WarningLMKHancock40 min
Nov 6, 4:08 AM ESTSevere Thunderstorm WarningLMKBreckinridge37 min
Nov 6, 4:34 AM ESTSevere Thunderstorm WarningLMKButler41 min
Nov 6, 4:50 AM ESTTornado WarningLMKButler25 min
Nov 6, 4:59 AM ESTSevere Thunderstorm WarningLMKJefferson46 min
Nov 6, 5:00 AM ESTSevere Thunderstorm WarningLMKEdmonson, Warren45 min
Nov 6, 5:23 AM ESTSevere Thunderstorm WarningLMKHart37 min
Nov 6, 5:30 AM ESTSevere Thunderstorm WarningLMKOldham27 min
Nov 6, 5:37 AM ESTSevere Thunderstorm WarningLMKHenry38 min
Nov 6, 5:40 AM ESTTornado WarningLMKHart20 min
Nov 6, 6:01 AM ESTSevere Thunderstorm WarningLMKGreen14 min
Nov 6, 6:12 AM ESTSevere Thunderstorm WarningLMKMonroe18 min
Nov 6, 6:27 AM ESTSevere Thunderstorm WarningLMKCumberland33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.